Alert archive / Nebraska / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Mar 16, 2009, 5:37 AM CDT. It took effect at Mar 16, 2009, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2009, 5:37 AM CDT (10:37 UTC)
- In effect from
- Mar 16, 2009, 12:00 PM CDT
- Expired
- Mar 16, 2009, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 161037 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 437 AM MDT MON MAR 16 2009 ...DRY AND WINDY CONDITIONS WILL CONTINUE TODAY... .CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR AGAIN TODAY ACROSS THE NEBRASKA PANHANDLE AND THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. NEZ200-202-WYZ290-161845- /O.UPG.KCYS.FW.A.0002.090316T1700Z-090317T0100Z/ /O.NEW.KCYS.FW.W.0004.090316T1700Z-090317T0100Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY- 437 AM MDT MON MAR 16 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...200...202...290. WESTERLY WINDS OF 15 TO 30 MPH WITH SOME HIGHER GUSTS COMBINED WITH RELATIVE HUMIDITIES IN THE LOWER TEENS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THIS AFTERNOON INTO EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KCYS 161800 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1200 PM MDT MON MAR 16 2009 ...DRY AND WINDY CONDITIONS WILL CONTINUE TODAY... .CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR AGAIN TODAY ACROSS THE NEBRASKA PANHANDLE AND THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. NEZ200-202-WYZ290-170100- /O.CON.KCYS.FW.W.0004.000000T0000Z-090317T0100Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY- 1200 PM MDT MON MAR 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...200...202...290. WEST WINDS OF 15 TO 30 MPH WITH SOME HIGHER GUSTS COMBINED WITH RELATIVE HUMIDITIES IN THE LOWER TEENS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THIS AFTERNOON INTO EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KCYS 170056 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 656 PM MDT MON MAR 16 2009 NEZ200-202-WYZ290-170200- /O.EXP.KCYS.FW.W.0004.000000T0000Z-090317T0100Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY- 656 PM MDT MON MAR 16 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. WINDS AND TEMPERATURES WERE DECREASING AROUND SUNSET...WITH RELATIVE HUMIDITIES RISING. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO END AT 7 PM. ON TUESDAY...CONDITIONS WILL APPROACH RED FLAG IN THE AFTERNOON WITH WARM TEMPERATURES...BUT WINDS WILL BE A LITTLE LESS THAN TODAY AND MINIMUM RELATIVE HUMIDITIES WILL BE MAINLY FROM 15 TO 20 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:36 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 16, 4:36 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
336 AM MDT MON MAR 16 2009
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
ZONAL FLOW WILL CONTINUE ALOFT OVER THE CWA THROUGH TUES NIGHT.
WINDY CONDITIONS WILL OCCUR ONCE AGAIN TODAY ALONG WITH
UNSEASONABLY WARM TEMPERATURES. MAY NEED AN SPS OR TWO FOR LOCALLY
STRONG WIND GUSTS AROUND THE BORDEAUX AND ARLINGTON AREAS. THE WARM
TEMPS AND DRY CONDITIONS WILL CONTINUE ON TUES...HOWEVER WINDS
SHOULD BE A BIT LESS ACROSS THE FORECAST AREA. HIGH TEMPERATURES
WILL BE FROM 15 TO 20 DEGREES ABOVE NORMAL BOTH TODAY AND TUES.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...
MEDIUM RANGE GUIDANCE IN GOOD AGREEMENT THROUGH THE END OF THE
WEEK...WITH DIFFERENCES BECOMING MORE APPARENT NEXT WEEKEND. UPPER
FLOW WILL BE ZONAL ACROSS THE CONUS TO BEGIN THE PERIOD WITH LOWS
SITUATED OVER THE GULF OF ALASKA AND HUDSON BAY. THE WEAK COLD
FROPA ON TUESDAY NIGHT WILL BE WELL SOUTH OF THE AREA BY
WEDNESDAY...ALTHOUGH COOLER TEMPERATURES WILL BE LEFT IN ITS WAKE.
HIGH TEMPERATURES WILL REACH THE MID 50S ON WEDNESDAY WHICH WILL
BE AROUND 10 DEGREES COOLER THAN TUESDAY. RATHER NON-DESCRIPT
DIRTY ZONAL FLOW WILL CONTINUE THROUGH THE END OF THE WEEK.
ANTICIPATE DRY CONDITIONS TO PERSIST DURING THIS TIMERAME...WITH
TEMPERATURES SLOWLY MODERATING BACK INTO THE 60S FOR THURSDAY
THROUGH SATURDAY. BOTH THE GFS AND ECMWF ADVERTISE A LARGE SCALE
PATTERN CHANGE WITH A RETURN TO A HIGHLY AMPLIFIED REGIME. THE
IMPACTS WILL BEGIN TO BE FELT AS AN UPPER TROUGH MOVES ONTO THE
WEST COAST LATE NEXT WEEKEND/EARLY NEXT WEEK. THE OPERATIONAL GFS
IS THE QUICKEST SPREADING PRECIPITATION OVER THE AREA BY EARLY
SUNDAY...WHILE THE SLOWER ECMWF KEEPS PRECIPITATION AT BAY UNTIL
MONDAY. THE ECMWF HAS BEEN AFFORDED THE SUPPORT OF THE GFS
ENSEMBLE WITH ITS TIMING...THUS WAS FAVORED. SO WILL KEEP DRY AND
ABOVE AVERAGE TEMPERATURES GOING FOR BOTH SATURDAY AND
SUNDAY...WITH A RETURN TO COOLER AND UNSETTLED WEATHER FOR THE
FIRST OF NEXT WEEK.
&&
.AVIATION...
VFR CONDITIONS WILL PERSIST ACROSS THE AREA THROUGH TUES NIGHT.
GUSTY SURFACE WINDS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND
AGAIN ON TUES AFTERNOON...MAINLY WEST OF THE LARAMIE RANGE ON
TUES.
&&
.FIRE WEATHER...
SURFACE WINDS AND RHS WILL ONCE AGAIN REACH THE CRITERIA FOR RED
FLAG CONDITIONS THIS AFTERNOON EAST OF THE LARAMIE RANGE INCLUDING
THE ENTIRE NEB PANHANDLE. HAVE UPGRADED THE FIRE WEATHER WATCH TO
A RED FLAG WARNING STARTING AT 11 AM TODAY UNTIL 7 PM.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM 11 AM MONDAY TO 7 PM MONDAY FOR WYZ066-
WYZ067-WYZ068-WYZ069-WYZ070.
NE...RED FLAG WARNING FROM 11 AM MONDAY TO 7 PM MONDAY FOR NEZ001-
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION/FIRE WEATHER...KMD
LONG TERM...HAHNHazardous weather outlook, Mar 15, 8:22 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 722 PM MDT SUN MAR 15 2009 WYZ059>070-161100- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 722 PM MDT SUN MAR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG WEST WINDS WITH GUSTS BETWEEN 50 AND 55 MPH WILL OCCUR LATER TONIGHT FROM ARLINGTON THROUGH BORDEAUX. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY AND WINDY CONDITIONS WILL PERSIST ACROSS SOUTHEAST WYOMING ON MONDAY AND TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR PLATTE ...GOSHEN AND LARAMIE COUNTIES FROM 11 AM TO 7 PM MONDAY AS THE DRY AND WINDY CONDITIONS WILL CREATE A HIGH FIRE DANGER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-161100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 722 PM MDT SUN MAR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY...WARM AND DRY CONDITIONS WILL RETURN ON MONDAY...AND A FIRE WEATHER WATCH HAS BEEN POSTED FROM 11 AM TO 7 PM. CRITICAL FIRE DANGER POTENTIAL MAY BE REACHED WITH THE THREAT OF RAPIDLY SPREADING FIRES SHOULD ANY START. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Nebraska, 2009Red Flag Warnings in Wyoming, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.